Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Can orthostatic hypotension cause leg weakness?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4874 Questions
Question
My husband has been diagnosed with orthostatic hypotension and he has low magnesium. He is taking magnesium 4 times a day and blood pressure pills to raise his blood pressure, but his legs are still giving out from under him and has falls every couple of days. I am not sure how urgent it is to get care for him before seeing his doctor in 4 more days.
Tue, 24 Apr 2018 in Medicines and Side Effects
 
 
Answered by Dr. Ilir Sharka 31 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that falling is a common complaint related to orthostatic hypotension.

For this reason, I would recommend some tips to improve his situation:

- increase salt intake in diet
- avoid prolonged standing up position
- use compression socks to help improve his blood pressure values.

With the above measures, the situation may wait until consulting with his doctor after 4 days.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor